Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 5, NWS North Platte, NE

February 14, 202626 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 14, 2026, 11:49 AM MST for 26 counties in Nebraska. It took effect at Feb 15, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2026, 11:49 AM MST (18:49 UTC)
In effect from
Feb 15, 2026, 11:00 AM MST
Expired
Feb 15, 2026, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

660 
WWUS83 KLBF 141849
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1249 PM CST Sat Feb 14 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON...

.A combination of near record high temperatures, low relative
humidity, and gusty southwest winds are expected to lead to critical
fire weather conditions across all of western and north central Nebraska.

NEZ204-206-208-210-219-150615-
/O.UPG.KLBF.FW.A.0002.260215T1800Z-260216T0000Z/
/O.NEW.KLBF.FW.W.0005.260215T1800Z-260216T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-Loess Plains-
1249 PM CST Sat Feb 14 2026 /1149 AM MST Sat Feb 14 2026/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ SUNDAY FOR NEAR RECORD HIGH TEMPERATURES, LOW
RELATIVE HUMIDITY, AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for near record high temperatures, low relative
humidity, and gusty winds, which is in effect from noon CST /11 
AM MST/ to 6 PM CST /5 PM MST/ Sunday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 210 Frenchman Basin and 
  Fire Weather Zone 219 Loess Plains.

* TIMING...Noon CST through 6 PM CST or 11 AM MST through 5 PM 
  MST.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 69.

* LIGHTNING...Not expected

* IMPACTS...Any fire starts may rapidly grow and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ209-150615-
/O.NEW.KLBF.FW.W.0005.260215T1800Z-260216T0000Z/
Loup Rivers Basin-
1249 PM CST Sat Feb 14 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
NEAR RECORD HIGH TEMPERATURES, LOW RELATIVE HUMIDITY, AND GUSTY 
WINDS FOR CENTRAL AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for near record high temperatures, low relative
humidity, and gusty winds, which is in effect from
noon to 6 PM CST Sunday.

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...Noon to 6 PM CST

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Up to 68.

* LIGHTNING...Not expected. 

* IMPACTS...Any fire starts may rapidly grow and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
165 
WWUS83 KLBF 150620
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1220 AM CST Sun Feb 15 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON...

.A combination of near record high temperatures, low relative
humidity, and gusty southwest winds are expected to lead to
critical fire weather conditions across all of western and north
central Nebraska.

NEZ204-206-208>210-219-160000-
/O.CON.KLBF.FW.W.0005.260215T1800Z-260216T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
1220 AM CST Sun Feb 15 2026 /1120 PM MST Sat Feb 14 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR NEAR RECORD HIGH
TEMPERATURES, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Noon CST through 6 PM CST or 11 AM MST through 5 PM 
  MST.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Up to 69 degrees.

* LIGHTNING...Not expected

* IMPACTS...Any fire starts will rapidly grow and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
489 
WWUS83 KLBF 151301
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
701 AM CST Sun Feb 15 2026

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.A combination of near record high temperatures, low relative
humidity, and gusty southwest winds are expected to lead to
critical fire weather conditions across all of western and north
central Nebraska.

NEZ204-206-208>210-219-160000-
/O.CON.KLBF.FW.W.0005.260215T1800Z-260216T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
701 AM CST Sun Feb 15 2026 /601 AM MST Sun Feb 15 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR NEAR RECORD HIGH
TEMPERATURES, LOW RELATIVE HUMIDITY, AND GUSTY WINDS FOR ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Noon CST through 6 PM CST or 11 AM MST through 5 PM 
  MST.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 70.

* LIGHTNING...Not expected

* IMPACTS...Any fire starts will rapidly grow and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Taylor
203 
WWUS83 KLBF 152357
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
557 PM CST Sun Feb 15 2026

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST (5 PM MST)...

.Relative humidity will increase to 20 to 30 percent over the next
hour, increasing to 60 to 80 percent overnight. Winds will quickly
decrease over the next hour with wind speeds falling to the 10 to
15 MPH range before decreasing below 10 MPH overnight. 

NEZ204-206-208>210-219-160100-
/O.EXP.KLBF.FW.W.0005.000000T0000Z-260216T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
557 PM CST Sun Feb 15 2026 /457 PM MST Sun Feb 15 2026/

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA...

$$

CLB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 14, 10:18 AM MST, 1 hour 31 minutes earlier. Its key messages:

  • Temperatures will be well above normal through Tuesday with daily highs running 20 to 30 degrees above normal.
  • Record or near record high temperatures are possible Sunday along with near critical to critical fire weather conditions.
  • Elevated to near critical fire weather conditions are possible Monday with near critical to critical fire weather conditions possible Tuesday and Wednesday.
  • The threat for precipitation will increase toward the end of next week, however, confidence in widespread beneficial precipitation is low.
Area forecast discussion, Feb 14, 10:18 AM MST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1118 AM CST Sat Feb 14 2026

.KEY MESSAGES...

- Temperatures will be well above normal through Tuesday with daily
  highs running 20 to 30 degrees above normal.

- Record or near record high temperatures are possible Sunday along
  with near critical to critical fire weather conditions.

- Elevated to near critical fire weather conditions are possible
  Monday with near critical to critical fire weather conditions
  possible Tuesday and Wednesday.

- The threat for precipitation will increase toward the end of
  next week, however, confidence in widespread beneficial
  precipitation is low.

&&

.SYNOPSIS...
Issued at 339 AM CST Sat Feb 14 2026

H5 analysis tonight had a split flow pattern across the
western CONUS, with the northern and southern streams combining
along the east coast of the CONUS. A trough of low pressure
extended from Quebec south to around Bermuda. West of the trough
low amplitude ridging extended from eastern Texas, north to
eastern South Dakota. West of this ridge, a southern stream
trough of low pressure extended from Utah, south to northern
portions of the Gulf of California. Ridging was present across
central California, northeast into northern Nevada. West of this
feature, a positively tilted trough of low pressure was present
from northwestern British Columbia, to approximately 700 miles
off the coast of northern California. In advance of the
southwestern CONUS trough, a broad plume of mid and upper level
moisture was present from Arizona-east and northeast into the
central and southern Rockies and central and southern plains.
Across western and north central Nebraska tonight, abundant mid
and upper level clouds continued to infiltrate the area from the
southwest. Overnight, a broad area of convection had developed
off to the south of the area in western Texas, western Oklahoma
into southern Kansas.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 339 AM CST Sat Feb 14 2026

Surface low pressure will track along the Kansas/Oklahoma
border today. A broad shield of precipitation will lift north
approaching the KS/Nebraska border around sunrise Saturday. As
this precipitation lifts north, it will encounter drier air in
the lower levels. This dry air will inhibit the northward
progression of precipitation this morning, confining
precipitation to southern Nebraska. Looking at the deterministic
solns tonight, including the GFS, NAM and HRRR, the threat for
precipitation across the forecast area has shrunk further south.
That being said, will limit pops to south of a line from Hayes
Center to Oconto. Went ahead and eliminated sprinkles from the
forecast as dry air will lead to a sharp cutoff in precipitation
on the the northern periphery of the precipitation shield.
Skies will clear by midday across most of the forecast area, so
their impacts on high temperatures today should be limited. The
inherited forecast had highs around 60 today and this is in line
with the NBM and latest statistical MET and MAV guidance. That
being said, no changes were made to the high temperature
forecast for today. Winds will shift around to the west tonight
as low pressure develops over southeastern Montana. The light
westerly winds, drier air and clear skies, will allow lows to
hit the mid 20s across the area. On Sunday the forecast area
will be east of a surface trough and northwest of a surface high
over Oklahoma. This will lead to a decent surface pressure
gradient across the area Sunday afternoon. The southwesterly and
westerly winds will also force very dry boundary air east of
the Panhandle. As highs reach into the mid and upper 60s Sunday
(record breaking for North Platte and Valentine), minimum RH
will fall off to 15 to 20 percent across a large portion of the
area. Looking at bufkit forecast soundings Sunday afternoon,
there is decent potential for wind gusts in the 20 to 30 MPH
range...mainly over the western 3/4ths of the forecast area. As
for highs Sunday, utilized a blend of the NBM and NBM50%ile.
This brought highs more in line with the statistical MET and MAV
numbers. For the wind forecast, the NBM seemed to initialize
too low on speeds, so utilized the 75th%ile NBM winds for the
forecast. In case you were wondering, record highs for North
Platte and Valentine are 67 and 66 respectively. For Broken Bow
and Imperial, they are 74 and 73, and believe we should fall
short with our forecast of upper 60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 339 AM CST Sat Feb 14 2026

A well defined upper-trough will be advancing onto the west coast
Sunday night into Monday. Very warm temperatures are expected across
the area Monday as broad upper-level ridging dominates the central
Plains downstream of the trough. Lee cyclogenesis will occur through
the day Monday across eastern Colorado as the upper flow gradually
becomes more southwest later in the day ahead of the approaching
western CONUS trough. Despite the warm temperatures and low
humidity, fire weather concerns appear elevated at best Monday as
winds will be light. Winds will gradually increase some by the
afternoon from the south-southeast as the surface low deepens. This
will also advect some limited Gulf moisture into the area,
especially by Monday evening. It appears that dew points will rise
into the middle 30s Monday night as south-southeast low-level flow
continues through the night. With the increase in moisture and
southerly flow, a very mild night is expected, with lows likely to
remain above the freezing mark at most locations.

Attention turns to fire weather Tuesday afternoon through Wednesday.
As the surface low tracks off to the northeast of the area. Strong
gusty west winds are likely to develop Tuesday afternoon and
continue through Wednesday. Continue above average temperatures will
combine with low relative humidity and the gusty winds. This could
bring near critical or even critical conditions to parts of the
area. Latest model consensus is for very dry air to advect eastward
Tuesday afternoon as a deep surface low tracks across northern
Nebraska to western Iowa by late afternoon. Dew points falling into
the single digits west of Highway 83 will combine with strong, gusty
west winds and warm temperatures. Gusty west winds continue into
Wednesday, with temperatures remaining above normal with low
humidity values.

Both the GFS and ECMWF bring a quick moving, potent upper-trough
across the region Thursday. Chances looking better for at least some
light precipitation with this system. Ensemble probabilities have at
least some chance (10-30%) of seeing a tenth of an inch or more of
QPF along and north of I-80 (best chances northern Nebraska).

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1118 AM CST Sat Feb 14 2026

VFR conditions are expected to prevail across western and north
central Nebraska today and tonight. Winds remain mostly light out of
the north this afternoon, with mostly clear skies expected, though a
few fair weather cumulus clouds cannot be ruled out. Winds drop to
light and variable overnight, and begin to take on a southwesterly
direction by late morning.

&&

.FIRE WEATHER...
Issued at 339 AM CST Sat Feb 14 2026

With minimum RH trending lower and winds trending up
somewhat from the previous forecast, and after collaboration with
Rapid City, went ahead and expanded the fire weather watch into
zones 208 and 219 Sunday afternoon. Forecast sounding data is
indicating decent potential to reach wind gusts of 20 to 30 MPH
Sunday afternoon west of a line from Broken Bow to O'Neill. With
forecast afternoon dew points dropping slightly from the inherited
forecast, minimum RH of 15% has expanded into zones 208 and 219 with
this forecast package.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Sunday afternoon for NEZ204-206-208-210-219.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Taylor
AVIATION...Richie
FIRE WEATHER...Buttler
Hazardous weather outlook, Feb 14, 9:58 AM MST, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1058 AM CST Sat Feb 14 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-151700-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1058 AM CST Sat Feb 14 2026 /958 AM MST Sat Feb 14 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Near critical to critical fire weather conditions are expected on
Sunday across all of western and north central Nebraska. A
combination of well above average temperatures, low humidity, and
gusty southwest winds will bring the near critical or critical
conditions during the afternoon hours.

Fire weather concerns are also expected to impact the area Tuesday
and Wednesday. Continued above normal temperatures, low relative
humidity and strong, gusty westerly winds are expected both days.
Stay tuned for further updates, and any potential critical fire
weather conditions that could develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.